Alert archive / Tennessee / Areal Flood Advisories in 2021

Areal Flood Advisory 149, NWS Nashville, TN

September 19, 20214 counties in Tennessee

NWS Nashville, TN issued this areal flood advisory at Sep 19, 2021, 4:13 PM CDT for 4 counties in Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Sep 19, 2021, 7:15 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Sep 19, 2:29 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 19, 2:29 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
229 PM CDT Sun Sep 19 2021

.DISCUSSION...

Upper low lifting northward this afternoon. Energy to the east of
the upper low is working northward across the midstate. This has
resulted in a continuation of mostly moderate rainfall through the
afternoon hours. PVA will be on the downswing as we go into the
evening hours. As a result, another break from the precipitation is
expected this evening and into the overnight. By early monday
morning however, the upper trough to our west will reamplify with
curvature and shear enhancement upwind. Therefore, another shot of
energy will move across the mid state during the day on Monday. To
further exacerbate the potential flooding situation, instabilities
will be higher as compared to today. Thus, a good shot of some
additional flooding appears to be on tap for your Monday. Also, it's
fair to mention that much of the watch area, particularly the south
central and southern plateau areas, are rather soaked with low FFG
values. It wont take much for flash flooding to occur. So, the Flash
Flood Watch product has been resent and continues in effect through
Monday evening. Amounts of 1-3 inches through the duration can be
expected.

Moving on, looks like another precip break Monday night into
Tuesday. Then, the cold front will move through. Timing of the
boundary looks like Tuesday evening and overnight. The system still
looks sub severe but an additional inch of rainfall can be expected
for most areas. Therefore, the watch may be extended forward once
again at some point.

For the near term temps, look for low diurnal swings and continue
muggy if not soupy.

In the ext fcst, after a showery and cool Wednesday, the pattern
will quickly morph into a dry and cool early autumnal pattern. You
gotta love that! Look for clear to mostly clear skies for Thursday
through Sunday. The coolest morning will occur on Friday with lows
of 45 to 50. Highs will only reach 70 degrees Wednesday and Thursday
with lowering humidity levels. Look for a slight warming trend into
the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR to IFR conditions are possible early in the forecast period
as showers stream up from the south, especially at BNA and MQY.
Not seeing any thunderstorm activity so have removed any TS
mention. Toward 00Z condtions should become predominantly VFR with
maybe some lingering MVFR CIGS, then deteriorating overnight as
another round of showers moves through the mid-state, especially
after 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  80  70  82  61 /  80  80  60  80  90
Clarksville    69  80  70  80  60 /  60  70  40  80  80
Crossville     66  74  65  77  60 /  70  80  50  80  80
Columbia       69  81  70  82  60 /  70  80  40  80  80
Lawrenceburg   69  80  70  82  61 /  80  80  50  80  90
Waverly        69  81  70  80  58 /  70  70  40  80  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........05
Hazardous weather outlook, Sep 19, 2:49 AM CDT, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
249 AM CDT Sun Sep 19 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-201000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
249 AM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch is in effect for all of Middle Tennessee today
into tonight. Numerous showers and thunderstorms with moderate to
heavy rainfall are expected again today with several inches of
rainfall possible, before a break in rainfall occurs this evening
into tonight. The highest threat for flash flooding today will be
south of I-40, but flash flooding is possible throughout the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Flash Flood Watch will continue for all of Middle Tennessee
through Monday evening. Numerous additional showers and
thunderstorms with moderate to heavy rainfall are anticipated on
Monday which may lead to additional flash flooding. The highest
threat for flash flooding on Monday will be across southeast Middle
Tennessee, generally east of I-65 and south of I-40. Total rainfall
amounts from Sunday through Monday are expected to reach 1 to 3
inches across the area, with localized amounts of 4 to 6 inches
possible.

More showers and storms are expected along a strong cold front moving
through the area Tuesday night into Wednesday, but the flash flood
potential with this activity currently appears to be low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and again on Monday
due to the threat for flash flooding. Please relay any information
about observed flooding to the NWS while following all local, state,
and CDC guidelines.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 10:04 AM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more3 hr
Sep 19, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Coffee6 hr
Sep 19, 4:02 PM CDTRiver Flood AdvisoryOHXBedford10 hr

Nearby

Areal Flood Advisories in Tennessee, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.